MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) CYTOMAX II DOUBLE LUMEN CYTOLOGY BRUSH; ENDOCSOCPIC CYTOLOGY BRUSH

WILSON-COOK MEDICAL INC (COOK ENDOSCOPY) CYTOMAX II DOUBLE LUMEN CYTOLOGY BRUSH; ENDOCSOCPIC CYTOLOGY BRUSH
Model Number G22674
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography [ercp], the physician used a cook cytomax ii double lumen cytology brush.It was reported [that] during sample collection, 1.5 cm of the tip of the [device] detached from the brush and remained inside the patient's bile duct.A section of the device was temporarily left inside the patient¿s body.The tip was found and removed from the patient in a separate procedure on (b)(6) 2025.According to the initial reporter, the patient did not experience any further adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action (capa) has been initiated to reduce occurrences of brush tip/coil spring detachment for cytology brush devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all cytomax ii double lumen cytology brushes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action (capa) was initiated to further investigate device failure due to brush tip/coil spring detachment.The product said to be involved is included in the scope of the corrective action.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
CYTOMAX II DOUBLE LUMEN CYTOLOGY BRUSH
Common Device Name
ENDOCSOCPIC CYTOLOGY BRUSH
Manufacturer (Section D)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC (COOK ENDOSCOPY)
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston salem, NC 27105
3367440157
MDR Report Key23872401
Report Number1037905-2025-00858
Device Sequence Number17277861
Product Code FDX
UDI-Device Identifier00827002226746
UDI-Public(01)00827002226746(17)271021(10)W4880787
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K192908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22674
Device Catalogue NumberDLB-35-1.5-S
Device Lot NumberW4880787
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2025
Initial Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE MAKE AND MODEL
Patient Age28 YR
Patient SexMale
Patient Weight44 KG